Alert archive / New Hampshire / Tornado Warnings in 2010

Tornado Warning 4, NWS Gray, ME

July 21, 2010Carroll County, New Hampshire

NWS Gray, ME issued this tornado warning at Jul 21, 2010, 6:19 PM EDT for Carroll County, New Hampshire. It was in force for 56 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 21, 2010, 6:19 PM EDT (22:19 UTC)
Expired
Jul 21, 2010, 7:15 PM EDT
In force
56 min
Issued by
NWS Gray, ME
Area
Storm-based polygon

County Carroll County, NH

The radar

The Portland,ME radar (KGYX), 71 km from the middle of the area, began a volume at 22:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 21, 6:56 PM EDTTSTM WND DMGTuftonboro, NHTREES AND WIRES DOWN ON MIDDLE ROAD IN TUFTONBORO.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 21, 11:27 AM EDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Gray, ME (KGYX), launched 12:00Z, 10.3 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 12:00Z on 2010-07-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 77 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 12:00Z on 2010-07-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 80 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
77 J/kg
Mixed-layer CIN
-37 J/kg
Mixed-layer LCL
1076 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
80 m²/s²
0-3 km storm-relative helicity
132 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

470 
WFUS51 KGYX 212219
TORGYX
NHC003-212315-
/O.NEW.KGYX.TO.W.0004.100721T2219Z-100721T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE GRAY ME
619 PM EDT WED JUL 21 2010

THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHERN CARROLL COUNTY IN NORTHERN NEW HAMPSHIRE...

* UNTIL 715 PM EDT

* AT 614 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 11 MILES
  NORTHWEST OF OSSIPEE...OR NEAR MOULTONBOROUGH...MOVING EAST AT
  25 MPH.  THIS IS A DANGEROUS STORM AND HAS A HISTORY OF PRODUCING
  DAMAGE FOR THE LAST SEVERAL HOURS.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  OSSIPEE AND EFFINGHAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

PLEASE REPORT A TORNADO...HAIL OR STRONG WINDS TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772...WHEN YOU CAN
DO SO SAFELY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
WEDNESDAY EVENING FOR SOUTHWESTERN MAINE AND NEW HAMPSHIRE.

&&

LAT...LON 4385 7099 4364 7098 4372 7135 4380 7135
TIME...MOT...LOC 2218Z 270DEG 23KT 4376 7127

$$
JC

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this tornado warning went out at Jul 21, 5:36 PM EDT, 43 minutes earlier.

Area forecast discussion, Jul 21, 5:36 PM EDT, 43 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE GRAY ME
536 PM EDT WED JUL 21 2010

.SYNOPSIS...
SHOWERS AND THUNDERSTORMS WILL CONTINUE THIS EVENING AS A COLD
FRONT APPROACHES FROM THE WEST. THE COLD FRONT WILL CROSS NEW
HAMPSHIRE AND MAINE OVERNIGHT. HIGH PRESSURE WILL BUILD IN FROM
THE WEST THURSDAY...AND PRODUCE A COOLER AND DRIER DAY WITH A
GUSTY NORTHWEST WIND. HUMIDITY BEGINS TO INCREASE AGAIN IN FRIDAY. A
WEAK WARM FRONT WILL APPROACH FROM THE SOUTHWEST FRIDAY NIGHT AND
WILL STALL OVER NORTHERN AND CENTRAL MAINE ON SATURDAY. A COLD
FRONT WILL CROSS THE REGION SATURDAY NIGHT AS INTENSIFYING LOW
PRESSURE CROSSES SOUTHERN QUEBEC. A STRONG NORTHWEST FLOW WILL SET
UP BEHIND THE FRONT ON SUNDAY. HIGH PRESSURE WILL BUILD OVER THE
REGION MONDAY AND TUESDAY.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
---UPDATED---
PRIMARY FORECAST CONCERN IS OBVIOUSLY THE ONGOING SEVERE WEATHER
EVENT. STORMS CURRENTLY MOVING ACROSS NORTHERN NEW HAMPSHIRE AND
SOUTHERN MAINE. EXPECT THAT WE MAY SEE SOME ADDITIONAL
DEVELOPMENT OVER SOUTHERN NEW HAMPSHIRE WHERE THE COLUMN HAS NOT
BEEN WORKED OVER YET. STORMS WILL LIKELY CONTINUE INTO THE EVENING
HOURS...BUT SHOULD BEGIN TO WANE AS WE MOVE FURTHER AWAY FROM
DIURNAL HEATING. HAVE UPDATED THE FORECAST TO ADJUST POPS A BIT
TO BETTER REFLECT WHERE CONVECTION IS OCCURING. ANOTHER ISSUE THAT
POPPED UP WAS THE SPEED WITH WHICH THE FOG AND STRATUS CAME
ONSHORE. HAVE ADDED AREAS OF FOG TO THE FORECAST ALONG COASTAL
AREAS.

/PREVIOUS DISCUSSION.../
SVR THREAT CONTINUES ACROSS THE ENTIRE CWA. ATTM...BEST ASCENT
ASSOCIATED WITH THIS SYSTEM COMING THROUGH NY STATE...AND WILL
MOVE EAST OVER THE NEXT SEVERAL HOURS...AND THEREFORE EXPECT
STORMS TO INTENSIFY OVER NH AND EVENTUALLY WORK INTO ME. COLD AIR
ALOFT...AND WARM SFC TEMPS EXPECTED TO PROVIDE ENOUGH INSTABILITY
TOT AP INTO STRONGER WINDS ALOFT. WILL LKLY SEE CONVECTION
CONTINUE THRU THE 00Z WATCH EXPIRATION TIME...AND PERHAPS A LITTLE
BEYOND THAT. EXPECTING SOME FOG DEVELOPMENT BEYOND THE STORMS AS
ACTUAL SFC FRONT WILL LAG A FEW HOURS BEHIND. WILL START TO SEE
SOME CLEARING IN WRN ZONES AFTER MIDNIGHT.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/...
ANY LINGERING CLOUDS WILL BREAK UPS SHORTLY AFTER SUNRISE AS NW
WINDS PICK UP AND BEGIN TO GUST TO 25 MPH OR SO. SOME MTN
CLOUDS/SHRA WILL BE POSSIBLE DUE TO COLD AIR ALOFT AND TERRAIN
INFLUENCES. OTHERWISE...MAINLY SUNNY...DRIER AND BREEZY CONDITIONS
ARE IN STORE.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
HIGH PRESSURE CRESTS OVER THE REGION THURSDAY NIGHT BRINGING
MOSTLY CLEAR SKIES AND LIGHT WINDS. OVERNIGHT LOWS SHOULD BE
MOSTLY IN THE 50S...WITH SOME UPPER 40S ALONG NORTHERN MOUNTAIN
VALLEYS AND LOWER 60S ALONG THE NEW HAMPSHIRE SEACOAST.

CLOUD COVER AND RELATIVE HUMIDITY INCREASES FRIDAY AFTERNOON AS A
WARM FRONT APPROACHES THE AREA. DAYTIME HIGH TEMPERATURES WILL
REACH INTO THE 70S TO AROUND 80.

SCATTERED SHOWERS AND THUNDERSTORMS RETURN FRIDAY NIGHT AND
SATURDAY AS A LOW PRESSURE SYSTEM PASSES JUST TO THE NORTH OF THE
FORECAST AREA. SHOWERS COULD BECOME MORE NUMEROUS SATURDAY NIGHT
AS A COLD FRONT PUSHES THROUGH THE REGION. DRIER WEATHER RETURNS
EARLY NEXT WEEK AS A LARGE HIGH PRESSURE AREA MOVES EAST FROM THE
GREAT LAKES. TEMPERATURES SHOULD BE NEAR SEASONAL NORMALS EXCEPT
FOR ABOVE NORMAL MINIMUM TEMPERATURES DURING THE WEEKEND.

&&

.AVIATION /22Z WEDNESDAY THROUGH MONDAY/...
SHORT TERM...EXPECT SCT TSRA BY THE AFTERNOON WITH PERIODS OF MVFR IN
HEAVY RAIN AND BR...ENDING BY AROUND MIDNIGHT...LOW CLOUDS AND FOG
LOOK TO KEEP IFR CONDITIONS IN FOR MOST OF THE OVERNIGHT. VFR
RETURNS THURSDAY WITH GUSTY NW WINDS.

LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
VFR CONDITIONS CONTINUE THURSDAY NIGHT AND FRIDAY. SCATTERED
SHOWERS AND THUNDERSTORMS WITH ASSOCIATED MVFR/IFR CONDITIONS MOVE
BACK IN FRIDAY NIGHT AND SATURDAY. VFR CONDITIONS RETURN FOR
SUNDAY AND MONDAY.

&&

.MARINE...
SHORT TERM...WINDS AND SEAS BELOW SCA CRITERIA...BUT STRONG TO
SEVERE STORMS WILL BE POSSIBLE INTO THIS EVENING...WITH GUSTY AND
FREQUENT LIGHTNING.

LONG TERM /THURSDAY NIGHT THROUGH MONDAY/....WINDS AND SEAS SHOULD
REMAIN BELOW SMALL CRAFT ADVISORY CRITERIA THROUGH MONDAY.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
NH...NONE.
MARINE...NONE.

&&

NEAR TERM...POHL
Hazardous weather outlook, Jul 21, 11:44 AM EDT, 6 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
1144 AM EDT WED JUL 21 2010

MEZ007>009-012>014-018>028-NHZ001>010-013-014-221545-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD-
SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO-
NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL-
SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP-
STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM-
1144 AM EDT WED JUL 21 2010

...SEVERE THUNDERSTORM WATCH 507 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ150>154-221545-
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
1144 AM EDT WED JUL 21 2010

...SEVERE THUNDERSTORM WATCH 507 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT
BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER
MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND
THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Jul 21, 2:08 PM EDT, 4 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
208 PM EDT WED JUL 21 2010

NHZ003>006-212115-
NORTHERN GRAFTON-NORTHERN CARROLL-SOUTHERN GRAFTON-
SOUTHERN CARROLL-
INCLUDING THE CITIES OF...LITTLETON...NORTH CONWAY...LEBANON...
HANOVER...PLYMOUTH...WOLFEBORO...OSSIPEE
208 PM EDT WED JUL 21 2010

...SHOWERS AND THUNDERSTORMS WILL ROLL THROUGH CENTRAL NEW
HAMPSHIRE...

SHOWERS AND THUNDERSTORMS WILL CROSS THROUGH CENTRAL NEW HAMPSHIRE
BETWEEN 200 AND 330 PM. BRIEF HEAVY DOWNPOURS MAY DROP A QUICK ONE
TO TWO INCHES OF RAIN IN SOME COMMUNITIES. WINDS MAY GUST OVER 35
MPH IN A FEW OF THE STRONGER STORMS. TEMPERATURES WILL REMAIN IN
THE LOWER TO MID 80S.

JC
Special weather statement, Jul 21, 3:23 PM EDT, 2 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
323 PM EDT WED JUL 21 2010

MEZ012-018-019-NHZ002>004-006-212230-
SOUTHERN OXFORD-INTERIOR YORK-INTERIOR CUMBERLAND-SOUTHERN COOS-
NORTHERN GRAFTON-NORTHERN CARROLL-SOUTHERN CARROLL-
INCLUDING THE CITIES OF...RUMFORD...NORWAY...FRYEBURG...OXFORD...
SANFORD...BERWICK...NORTH WINDHAM...GORHAM...BRIDGTON...BERLIN...
LANCASTER...LITTLETON...NORTH CONWAY...WOLFEBORO...OSSIPEE
323 PM EDT WED JUL 21 2010

...LOCALLY HEAVY DOWNPOURS LIKELY THROUGH 5 PM...

SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS CENTRAL NEW
HAMPSHIRE AND INTERIOR SOUTHWEST MAINE THROUGH 5 PM. A QUICK INCH
OF RAIN WILL FALL WITH SOME OF THESE STORMS. TEMPERATURES WILL
REMAIN IN THE LOWER 80S.

JC
Local storm report, Jul 21, 4:58 PM EDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
458 PM EDT WED JUL 21 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0444 PM     HAIL             LITTLETON               44.31N 71.77W
07/21/2010  M0.50 INCH       GRAFTON            NH   PUBLIC

            PUBLIC REPORTS HALF INCH HAIL IN LITTLETON.

0439 PM     TSTM WND DMG     3 NE STANDISH           43.76N 70.51W
07/21/2010                   CUMBERLAND         ME   LAW ENFORCEMENT

            CUMBERLAND COUNTY SHERIFFS OFFICE REPORTED TREES DOWN ON
            POWERLINES ACROSS WESCOTT ROAD NORTH OF GORHAM.

&&

DAG
Local storm report, Jul 21, 5:33 PM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
533 PM EDT WED JUL 21 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 PM     HAIL             WARREN                  43.92N 71.89W
07/21/2010  E1.00 INCH       GRAFTON            NH   PUBLIC

            PUBLIC REPORTS QUARTER SIZE HAIL FELL FOR 10 MINUTES IN
            WARREN.

0454 PM     TSTM WND DMG     5 S PIERMONT            43.90N 72.09W
07/21/2010                   GRAFTON            NH   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED NUMEROUS DOWNED TREE LIMBS AND
            DIME SIZED HAIL IN ORFORD.

&&

DAG
Local storm report, Jul 21, 5:36 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE GRAY ME
536 PM EDT WED JUL 21 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     HAIL             WARREN                  43.92N 71.89W
07/21/2010  E1.00 INCH       GRAFTON            NH   PUBLIC

            PUBLIC REPORTS QUARTER SIZE HAIL FELL FOR 10 MINUTES IN
            WARREN.

&&

DAG
Local storm report, Jul 21, 5:53 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
553 PM EDT WED JUL 21 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0538 PM     HAIL             N THORNTON              43.89N 71.68W
07/21/2010  E1.00 INCH       GRAFTON            NH   PUBLIC

            PUBLIC REPORTS ONE INCH HAIL IN THORNTON.

&&

DAG

The office that day

Everything else NWS Gray, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 21, 4:35 PM EDTSevere Thunderstorm WarningGYXBelknap, Carroll, Grafton85 min
Jul 21, 4:42 PM EDTSevere Thunderstorm WarningGYXCarroll, Coos, Grafton63 min
Jul 21, 5:44 PM EDTSevere Thunderstorm WarningGYXBelknap, Carroll, Grafton91 min
Jul 21, 5:46 PM EDTAreal Flood AdvisoryGYXGrafton3 hr
Jul 21, 5:49 PM EDTSevere Thunderstorm WarningGYXCarroll, Coos71 min
Jul 21, 7:02 PM EDTSevere Thunderstorm WarningGYXBelknap, Carroll, Merrimack, Rockingham, Strafford88 min
Jul 21, 7:28 PM EDTSevere Thunderstorm WarningGYXBelknap, Grafton, Merrimack, Rockingham, Sullivan92 min

Nearby

Tornado Warnings in New Hampshire, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.